• Do the neulasta effects get worse as they go on?

    Asked by Katiemart on Wednesday, January 29, 2014

    Do the neulasta effects get worse as they go on?

    21 Answers from the Community

    21 answers
    • ticklingcancer's Avatar
      ticklingcancer

      With my frist two shots, the side effects were mild. My last shot gave me a bit more of an issuse. Hopefully your's become milder. I've heard if you take Claritin the morning of the shot, it reduces the side effects some. I didn't try it but I know others will swear by it. Good Luck.

      about 7 years ago
    • armyret's Avatar
      armyret

      Katiemart - I guess it depends on the individual. I've been having Neulasta shots for several months now and the most that happens to me is small aches in the right leg from time to time after the shot. And that has been the worst side effect. On the plus side, the WBC is normally at a good number which allows the continuation of Chemo. If you are having severe problems discuss with your doctor.

      about 7 years ago
    • banditwalker's Avatar
      banditwalker

      It pain did seem to be cumulative for me. At one point my WBC was way high over the top so I asked the onc if I could forgo the shot and he said yes. My WBC dropped but was still in the normal range for the next tx but he said I should have the shot in case the count dropped too low I would have to postpone the tx the next time. I don't want to get off schedule so I continued with the shot. I now get bad leg bone pain and believe I am starting to get neuropathy in feet. But, it is still better to know I may be beating cancer. I figure you take the good with the bad.
      Hope things go well for you.

      about 7 years ago
    • JeanB's Avatar
      JeanB

      I had the neulasta shots, and they didn't effect me a bit. I didn't get a bit of pain from them. I hope your shots get milder as you go along. I have heard, also, that claritin works. On the other hand, before I took the shots, I had my WBC drop down to a point 1 and I ended up in the hospital with a blood bacteria. So I think the shots are worth it even if it causes pain. Good luck to you, and keep us posted.

      about 7 years ago
    • karen1956's Avatar
      karen1956

      For me, the neulasta shot was benign.....no real side effects so to speak...hope things get better for you with it.....

      about 7 years ago
    • JennyMiller's Avatar
      JennyMiller

      I was fortunate to have heard about taking Claritin (not Claritin D) from a friend on WhatNext before I started the Neulesta Shots. I took it the day before, day of and day after --- and I had no bone pain. I have talked to others who had bone pain without Claritin -- but did not have it when they took Claritin. I do not know about any cumulative effects of Neulesta as I only had 4 shots. I wish you the best.

      about 7 years ago
    • Teachergirl's Avatar
      Teachergirl

      Taking Claritin the night before and the night of the shot really help me have no bone pain. best Wishes

      about 7 years ago
    • SusanK's Avatar
      SusanK

      We all have different pain thresholds and we all react to chemo and Neulasta differently. My mother, in her late seventies, was unaffected by the shots. I used Motrin 600s for a few days following the shots. I wasn't aware of Claritin fix because I never commented or complained about the pain to my chemo nurses. My suggestion would be to talk to them. They were so knowledgeable and had remedies for all the other chemo side effects I experienced. Good luck!

      about 7 years ago
    • parank's Avatar
      parank

      As many have said, everybody is different. I had so much bone pain after my first neulasta shot that I told my husband that I was not doing that again, and if it meant no more chemo, then so be it. Then my onc's nurse told me to take Claritin D the day before, the day of, and a day or two beyond that. It helped me immensely. I took the Claritin D for about 4 days after the neulasta shot and then my bone pain was manageable with Advil. Best wishes to you.

      about 7 years ago
    • suz55's Avatar
      suz55

      My bone pain was horrible after my first shot. From that point on, I took Claritin and Aleve, and it was very manageable. Good luck to you!

      about 7 years ago
    • sasha0819's Avatar
      sasha0819

      I have taken the Neulasta twice. The first time it was horrible. I thought I needed a knee replacement. The combination of cytoxan, taxotere through me under the bus. I took claritin before and then for the next 4 days. The dosage of chemo was to much for my body. I ended up in the hospital. My wbc dropped so low (neutropenia) I had to stay 4 days and get 2 IV Antibiotics. The dosage has been lowered and it went much better. The side effects are not going away after a week. One minute I am fine and the next different symptoms start. I am having time where I have hours before I get symptoms.

      about 7 years ago
    • Mary007's Avatar
      Mary007

      I took the neulasta shot 6 times and was not bothered except 5 days after each shot I got back pain for 1 day for which I took extra strength Tylenol and I was fine.

      about 7 years ago
    • baridirects' Avatar
      baridirects

      I had 6 rounds of Neulasta...my bone pain did not seem to be cumulative, and was easily managed with Extra Strength Tylenol for the day or two after the injection where I generally had some discomfort from it. Because of my blood pressure, Claritin was not an option, but I've heard from multiple people that it worked beautifully for them. If you're having pain, be sure to talk with your chemo nurse or oncologist to see what they might recommend before you take anything, even if it's over the counter.

      Namaste,
      Christine

      about 7 years ago
    • sueoop's Avatar
      sueoop

      I had 4 rounds with the neulasta and every time was exactly the same, My knees were just a little achy. Good luck to you.

      about 7 years ago
    • Lilly16's Avatar
      Lilly16

      I had 4 shots of neulasta. I had sore throat and body aches like the flu. I had my dosage reduced from 8 to 2 for my last shot. My body was making way to much WBC. Claritin and Tylenol worked wonders. If you are hurting do not hesitate to have your dosage reduced a little. It worked for me. Hope you feel better soon. It is a temporary state. Hugs

      about 7 years ago
    • joyuss59's Avatar
      joyuss59

      I had so much pain all over with the Neulasta shot that I told my Onco Dr. that if it stayed like that I wouldn't do any more Chemo ! he dropped my shot from 6mg to 4 and then I was fine with it !
      I had never heard anything about taking Claritin before or I would have tried it ! we are all different so talk to your team about it they say you shouldn't have to suffer so much doing the chemo !

      about 7 years ago
    • scorpion32's Avatar
      scorpion32

      They a ctually get better. The first time was the worse with severe pain all over my body. With the next shots I felt mild achiness all over but it seemed to last a few more days. I asked my oncologist and he confirmed that the initial shot would be the worst.

      about 7 years ago
    • Kmack927's Avatar
      Kmack927

      My bone pain continued for over 2 months after the hard chemo. My doctor also told me the Neulasta is what was making my the flu symptoms side effects of the chemo more severe and as long as I could tolerate he wanted to keep it that strong to blast the XXX out of my cancer. Nobody ever told me about Clariton they just told me to take Benadryl which of course didn't work. On the last round he told me since I didn't have any more chemo we could forego the shot. That was a mistake I ended up in the hospital more neutropenia than I ever had been and had an infection and needed a blood transfusion.

      about 7 years ago
    • ChildOfGod4570's Avatar
      ChildOfGod4570

      I know every patient is different, so I can only tell you what happened to me. I barely noticed anything when I had my shots. I had some backaches on my last 2 treatments that actually kept me home from church, but I don't know if that was the chemo or the shot. My first chemo, there was no shot, and I had such a horrible backache I couldn't sit up at my table for more than a few minutes. I do hope you start feeling better soon. HUGS and God bless you!

      about 7 years ago
    • Gremlin's Avatar
      Gremlin

      My reaction to the Neulasta got a bit more annoying each time, but I found if I rested to compensate I could make it through. On the upside, I didn't find that the side effects to the Neulasta lasted past treatment.

      about 7 years ago
    • tuwood's Avatar
      tuwood

      Neulasta made me feel so much better after chemo, I was thankful for it, aches and all. They were manageable with Ibuprophen, Claritan, or Zyrtec until I switched to Taxol. Then it was a combination of chemo aches and Neulasta aches... I was ready to ask for a prescription pain reliever by the end of my chemo rounds. Everyone is different, so don't hesitate to ask your doctor for stronger meds if you need them. Don't try to be a hero - pamper yourself. Enjoy better living through chemistry. :-)

      about 7 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.